MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG LFT CURVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG LFT CURVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7210423
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code Rupture (2208)
Date of Event 11/28/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a surgical procedure, an accu-pass left 45 ° was used to pass the suture points of the anchor in the "labrum" tissue.When the point was passed, the accu-pass was rolled so that the monofilament came out, it was recovered but when pulling it, only half came out because it was locked and it did not advance anymore.When trying to remove the accu-pass from the tissue without the monofilament, the tissue was torn and an anchor point was lost.The procedure was successfully completed using a back-up device.It is unknown if there was any delay as a result of the device malfunction.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h6: the accu-pass str shuttle 45 deg lft curve p/n 7210423 was not returned for evaluation.Without the reported product, a visual and functional evaluation cannot be performed and the customer¿s complaint cannot be confirmed.The information provided states that ¿that during a surgical procedure, an accu-pass left 45 ° was used to pass the suture points of the anchor in the "labrum" tissue.When the point was passed, the accu-pass was rolled so that the monofilament came out, it was recovered but when pulling it, only half came out because it was locked and it did not advance anymore.When trying to remove the accu-pass from the tissue without the monofilament, the tissue was torn and an anchor point was lost¿.An exact root cause cannot be determined with confidence; however factors that could have contributed to the reported event include: ¿it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device¿.The instruction for use was reviewed and was found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.A review of complaints and manufacturing batch records was preformed, similar complaints of this failure mode were found.Further investigation is not warranted at this time.

Brand Name
ACCU-PASS STR SHUTTLE 45 DEG LFT CURVE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9519729
Report Number1219602-2019-01628
Device Sequence Number18966439
Product Code LXH
UDI-Device Identifier03596010534446
UDI-Public03596010534446
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2022
Device Model Number7210423
Device Catalogue Number7210423
Device Lot Number50802116
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/29/2019
Supplement Date Received by Manufacturer02/20/2020
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date02/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1